Monday March 27th 2017

Trusted Helpline
Help Available 24/7
1-888-882-1456
PRIVACY
GUARANTEED

Long term effects of oxycodone on the brain (INFOGRAPHIC)

Long term effects of oxycodone on the brain (INFOGRAPHIC)

Embed this infographic to your website

The brain on oxycodone

Oxycodone has the ability to alter your perception and emotional response to pain. It binds to the opioid receptors in the central nervous system (CNS) and is very useful as pain management therapy.

But, what can long term use do? What adverse side effects can occur in the nervous system as a result of taking oxycodone? Check out the infographic above to get a better picture of the oxycodone long term effects on the brain. Then, we invite you to post your questions and comments in the section at the end of the page.

How does Oxy affect the brain and CNS?

Oxycodone affects the brain and nervous system by acting in the same way as other opioids. It binds to mu, kappa and delta receptors in the central nervous system, inhibits adenylyl-cyclase and hyperpolarisation of neurons, and decreases excitability. Here are some specific effects:

1. Neurological effects – Oxycodone changes the neurological structure of the brain and hijacks the reward center.

Trusted Helpline
Help Available 24/7
1-888-882-1456
PRIVACY GUARANTEED

2. Brain changes – Bombarding the brain with pain-relieving and euphoria-inducing chemicals (neurotransmitters), the brain adjusts to the overwhelming stimulation by reducing the number of receptors or decreasing their sensitivity to dopamine.

3. Personality alterations – The longer you use a drug – the more it changes you. Obsessing over obtaining and using oxycodone, withdrawing from once pleasurable activities, turning introvert, etc. are some of the usual personality shifts seen in oxy addicts.

4. Psychological effects – Depending on genetic predisposition and pre-existing mental health disorders, the psychological effects from oxycodone can be less or more adverse. From mood swings, hallucinations, paranoia, to psychotic episodes; oxycodone can seriously damage your psyche.

5. Behavioral changes – Addiction changes people’s behaviors. When you are in the grips of oxycodone addiction, you may go doctor shopping, appear drowsy, or isolate yourself from your social interactions. Helping an oxycodone addiction may require inpatient or residential treatment, much time, and money.

Want to learn more?

Did you explore our infographic? You can find many interesting and useful information presented graphically, which makes it easy to consider. If you do have anything else you’d like to learn the answer to, please post your question (s) in the comment’s section below. We try to provide a personal and prompt response to all legitimate inquiries.

Leave a Reply

6 Responses to “Long term effects of oxycodone on the brain (INFOGRAPHIC)
Kim
3:09 pm October 2nd, 2016

I have been on Oxycodone since 2012 tell March 2016 while most of the years was talking 30 mg 6 times a day. Not on it now but have terrible mental problems resulting from it. I can’t get house work done of take care of my family any more. THE CRYING SPELLS are really out of hand. No Anti Depression Meds stop the crying. PLEASE TELL ME HOW LONG THE CRYING WILL LAST. It’s a daily basis thing. The only thing that stops the crying is Suboxone. They also say that is harder to get off than the Oxys. PLEASE I AWAIT YOUR ANSWER AS WHAT TO DO.

Lydia @ Addiction Blog
12:20 pm October 18th, 2016

Hi Kim. You may consider speaking with a psychologist about your issue. Also, try enrolling into support groups just to share your experience.

Wiley24
11:10 pm January 15th, 2017

I understand that this medication can cause long-term changes both mentally and physically. How does one address the difference in social or personal disorders caused by a dysfunctional family, a dad that cusses you out every time you speak to him, a Mom who treats you like an 8 year old, both who make you feel like every decision ion your life is a mistake, and 12 disabilities now with Lymphedema which has no cure and is so painful? I have worked since I was 15, raised myself since I was 16 and
obtained a CPA and MBA and have worked for large companies and very long hours for years. Are you saying it’s better to suffer from all this than be on any meds? I don’t know what to do. I am a Christian and have consulted with my pastor. Any advice would be appreciated.

Florence
4:30 am March 5th, 2017

Please stop this medication immediately, my lovely Son attempted suicide 3 times while on it eventually succeeding in ending his life, I think a charge of manslaughter should be mandatory for doctors who prescribe it long term

Sherri
11:12 pm March 14th, 2017

Over the last 2 months I have lost all my emontions/feelings. I do feel happy,sad, can’t laugh or even cry. And a new symptoms, I don’t even feel hungry, thirsty or even the need to take my pain pills
What is going on with me? I need help

Lydia @ Addiction Blog
12:20 am March 21st, 2017

Hi Sherri. Have you seen a doctor? If not, please do.

Leave a Reply

Trusted Helpline
Help Available 24/7
1-888-882-1456
PRIVACY
GUARANTEED